Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 6, 2019, 7:44 AM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2019, 7:44 AM CDT (12:44 UTC)
- Expired
- May 6, 2019, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1920 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted.
039 WGUS54 KCRP 061244 FFWCRP TXC479-061545- /O.NEW.KCRP.FF.W.0003.190506T1244Z-190506T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Corpus Christi TX 744 AM CDT Mon May 6 2019 The National Weather Service in Corpus Christi has issued a * Flash Flood Warning for... Southeastern Webb County in south central Texas... * Until 1045 AM CDT. * At 744 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Ranchitos Las Lomas. LAT...LON 2738 9927 2752 9943 2785 9921 2758 9889 $$ TE
3 follow-up statements
577 WGUS74 KCRP 061357 FFSCRP Flash Flood Statement National Weather Service Corpus Christi TX 857 AM CDT Mon May 6 2019 TXC479-061545- /O.CON.KCRP.FF.W.0003.000000T0000Z-190506T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Webb TX- 857 AM CDT Mon May 6 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR SOUTHEASTERN WEBB COUNTY... At 854 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. An estimated 2 to 4 inches of rain have fallen. An additional 1 to 2 inches is possible. Flash flooding is expected. Some locations that will experience flooding include... Ranchitos Las Lomas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 2738 9927 2752 9943 2785 9921 2758 9889 $$ TE
103 WGUS74 KCRP 061505 FFSCRP Flash Flood Statement National Weather Service Corpus Christi TX 1005 AM CDT Mon May 6 2019 TXC479-061545- /O.CON.KCRP.FF.W.0003.000000T0000Z-190506T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Webb TX- 1005 AM CDT Mon May 6 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR SOUTHEASTERN WEBB COUNTY... At 1002 AM CDT, Doppler radar indicated thunderstorms produced heavy rain across the warned area. An estimated 2 to 4 inches of rain have already fallen. The heaviest of the rain has moved out of the warned area, but flooding may still be occurring. Some locations that will experience flooding include... Ranchitos Las Lomas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 2738 9927 2752 9943 2785 9921 2758 9889 $$ Wagner
720 WGUS74 KCRP 061536 FFSCRP Flash Flood Statement National Weather Service Corpus Christi TX 1036 AM CDT Mon May 6 2019 TXC479-061545- /O.EXP.KCRP.FF.W.0003.000000T0000Z-190506T1545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Webb TX- 1036 AM CDT Mon May 6 2019 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WEBB COUNTY WILL EXPIRE AT 1045 AM CDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 2738 9927 2752 9943 2785 9921 2758 9889 $$ Wagner
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 6, 7:15 AM CDT, 29 minutes earlier.
Area forecast discussion, May 6, 7:15 AM CDT, 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 715 AM CDT Mon May 6 2019 .DISCUSSION... Updated for the 12Z Aviation Discussion. && .AVIATION... Scattered showers and thunderstorms across the west with SHRA/TSRA activity to affect LRD-COT-ALI through the morning. Uncertain with eastward expansion, but have VCSH at CRP-VCT after 18Z but will need to be monitored if needed to be added earlier. CIGs have been pretty tricky, but overall should lift to VFR with TEMPO MVFR CIGs through this mid morning. In and around any showers/storms, CIGs may briefly lower to MVFR. Will maintain chances for rain through the afternoon although there may be a brief period of less activity around 00Z TUE. However, chances return toward and after 06Z TUE as another mid-level disturbance moves overhead across South Texas. CIGs are also expected to lower to MVFR after 06Z TUE. && .PREV DISCUSSION... /Issued 508 AM CDT Mon May 6 2019/ SHORT TERM (Today through Tuesday)... Some uncertainty with the forecast today as models have backed off on previous MCS development. However, there is a line of thunderstorms currently moving east across the western Brush Country this morning which may provide enough focus to help maintain convection through this morning. So far, initiation seems best with the HRRR with the storms slowly moving east, however it does show convection to fall apart and diminish through mid morning. Storms have shown this trend as LAPS analysis shows increased CIN values across South Texas, although still following an area of strong storms still able to hold together as of writing. The elevated instability has been able to support the strong storms this morning, with hail and gusty winds possible. Should the line of storms show further trends of falling apart, leftover boundaries should help focus activity later today with heating as instability increases and CIN values decrease. Should the line of storms hold together, further eastward progression will be possible this morning and may end up creating some stability in wake of the system, especially with left over cloud coverage. This would keep much lower rain chances for the afternoon, which is what some of the WRF models have been showing. For now, will show redevelopment in the afternoon with the decreasing CIN. Tonight and Tuesday seem rather tricky as well as even the TTWRF does not even want to develop much rain across South Texas. But with PWATs of near 2 inches expected over the region with a midlevel vort max lifting northeast across the region, will maintain high end Chance POPs for late tonight through much of Tuesday, with greatest focus across the Coastal Plains. With PWATs of nearly 2 inches expected through the period, heavy rain will be possible in the stronger storms, which may lead to localized flooding. LONG TERM (Tuesday Night through Sunday)... The GFS/ECMWF deterministic NWP model runs predict an upper disturbance to move across NRN TX/SRN Plains Tuesday night/Wednesday, with limited synoptic scale lift over the CWA which should combine with sufficient moisture/instability to generate isolated/scattered convection over the CWA. As this upper system lifts NEWD across the SRN/CNTRL Plains, and as another upper disturbance moves EWD across the U.S./Canadian border, a cold front is expected to move SWD into TX by Thursday morning, and approach the CWA by Thursday night. As a result, the chance for precipitation is expected to increase over the CWA. The GFS/ECMWF predicts the upper pattern to become less conducive for SWD penetration of the front, as an upper low develops over the Baja California region Thursday night/Friday. Thus, concur with the GFS ensemble mean which stalls the front over the CWA/near the coast Friday night/Saturday. The combination of high PWAT values (GFS deterministic) and the quasi-stationary front may support heavy rainfall. However, The GFS predicts high CAPE and shear values, and a less than saturated vertical column, Friday night/Saturday, conditions not conducive to efficient rainfall production. Nevertheless, expect at least scattered convection Friday night/Saturday. The Baja California system is prediction to approach the CWA Sunday, and contribute to additional convection. MARINE... Moderate onshore flow today and tonight is expected to become moderate to occasionally strong Tuesday. SCEC headlines will likely be added for at least the gulf waters later this afternoon. An approaching weather system will bring chances for showers and thunderstorms today, with greater chances later tonight and through Tuesday. Moist atmospheric conditions expected during the period will contribute to least isolated convection. The chance for precipitation is expected to increase Thursday night/Friday due to increasing moisture convergence ahead of a frontal boundary. SCEC/SCA conditions possible Tuesday night through Wednesday night during onshore flow. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 83 73 84 74 85 / 40 50 50 20 20 Victoria 84 72 82 72 83 / 30 50 50 30 30 Laredo 87 72 90 73 93 / 50 40 20 10 10 Alice 85 72 87 72 88 / 50 50 50 20 20 Rockport 80 74 82 74 81 / 30 50 50 30 20 Cotulla 84 70 86 72 89 / 50 50 40 10 30 Kingsville 85 73 86 74 88 / 40 50 50 20 20 Navy Corpus 82 75 82 76 82 / 30 50 50 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && CB/85...AVIATION
Hazardous weather outlook, May 6, 5:49 AM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 549 AM CDT Mon May 6 2019 TXZ229>234-239>247-342>347-442-443-447-071100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 549 AM CDT Mon May 6 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Moderate Risk for Dangerous Rip Currents along gulf-facing beaches today and tonight. Scattered thunderstorms expected today, mainly across the Brush Country and Coastal Plains during the day, then across the Coastal Plains and Coastal Bend later tonight. A few storms may become strong to possibly severe, with hail and strong gusty winds. Heavy rainfall will also be possibility, with localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Moderate Risk for Dangerous Rip Currents along gulf-facing beaches Tuesday. Isolated to scattered thunderstorms are expected Tuesday through Sunday. The greatest chance for thunderstorm activity will be Tuesday, Friday and Saturday. A few storms may become strong to possibly severe on Tuesday, with hail and strong gusty winds. Heavy rainfall will also be possibility, with localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-071100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 549 AM CDT Mon May 6 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible today, with isolated to scattered thunderstorms then possible late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are expected Tuesday and again Thursday. Scattered thunderstorms are expected Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CB
In the hours before
Special weather statement, May 6, 5:00 AM CDT, 2 hours 44 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 500 AM CDT Mon May 6 2019 TXZ229-230-239-240-061045- McMullen-Webb-Duval-La Salle- 500 AM CDT Mon May 6 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN DUVAL... NORTHEASTERN WEBB...SOUTHEASTERN LA SALLE AND SOUTHERN MCMULLEN COUNTIES... At 458 AM CDT, radar indicated strong thunderstorms were located along a line extending from 10 miles northeast of Fort Ewell Site to near Ranchitos Las Lomas. Movement was east at 40 mph. Winds in excess of 40 mph and half inch hail are possible with these storms. Locations impacted include... Freer, Fort Ewell Site, Seven Sisters, Loma Alta and Ranchitos Las Lomas. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2831 9843 2766 9864 2766 9938 2828 9918 TIME...MOT...LOC 0958Z 268DEG 34KT 2828 9897 2770 9918 CB
Special weather statement, May 6, 5:43 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Corpus Christi TX
543 AM CDT Mon May 6 2019
TXZ229-230-061115-
McMullen-La Salle-
543 AM CDT Mon May 6 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE AND
NORTHWESTERN MCMULLEN COUNTIES...
At 542 AM CDT, a strong thunderstorm was located over Fowlerton, or
16 miles west of Tilden, moving northeast at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Zella and Fowlerton.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2864 9880 2864 9871 2854 9854 2832 9877
2843 9894 2865 9882 2865 9880
TIME...MOT...LOC 1042Z 203DEG 15KT 2845 9882
CBSpecial weather statement, May 6, 5:45 AM CDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 545 AM CDT Mon May 6 2019 TXZ229-230-239-240-061130- McMullen-Webb-Duval-La Salle- 545 AM CDT Mon May 6 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN DUVAL... EAST CENTRAL WEBB...SOUTHEASTERN LA SALLE AND SOUTHWESTERN MCMULLEN COUNTIES... At 545 AM CDT, radar indicated strong thunderstorms were located along a line extending from 10 miles northeast of Fort Ewell Site to 20 miles west of Freer. Movement was east at 35 mph. Winds in excess of 40 mph and half inch hail are possible with these storms. Locations impacted include... Freer. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2834 9851 2780 9861 2778 9907 2828 9900 TIME...MOT...LOC 1045Z 257DEG 29KT 2823 9889 2786 9895 CB
Special weather statement, May 6, 6:38 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
638 AM CDT Mon May 6 2019
TXZ229>231-061215-
Live Oak-McMullen-La Salle-
638 AM CDT Mon May 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL LA
SALLE...MCMULLEN AND WEST CENTRAL LIVE OAK COUNTIES...
At 638 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles south of Fowlerton to near Loma
Alta. Movement was northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Tilden and Loma Alta.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2828 9819 2805 9851 2806 9853 2833 9889
2860 9857
TIME...MOT...LOC 1138Z 238DEG 28KT 2832 9881 2813 9856
CBSpecial weather statement, May 6, 7:11 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
711 AM CDT Mon May 6 2019
TXZ230-231-061245-
Live Oak-McMullen-
711 AM CDT Mon May 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MCMULLEN
AND WEST CENTRAL LIVE OAK COUNTIES...
At 710 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Tilden to 7 miles northwest of
Clegg. Movement was northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
George West, Three Rivers, Choke Canyon, Tilden, Calliham, Crowther
and Simmons.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2861 9833 2862 9833 2837 9801 2816 9836
2841 9867 2865 9838 2864 9836
TIME...MOT...LOC 1210Z 230DEG 28KT 2840 9857 2821 9834
CBSpecial weather statement, May 6, 7:13 AM CDT, 31 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 713 AM CDT Mon May 6 2019 TXZ239-061300- Webb- 713 AM CDT Mon May 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEBB COUNTY... At 713 AM CDT, a strong thunderstorm was located 8 miles southwest of Ranchitos Las Lomas, or 12 miles east of Laredo, moving northeast at 10 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Ranchitos Las Lomas. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2739 9927 2756 9941 2777 9920 2753 9899 TIME...MOT...LOC 1213Z 233DEG 10KT 2752 9928 CB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:05 AM CDT | Special Weather Statement | CRP | Dimmit | 40 min |
| May 6, 3:51 AM CDT | Special Weather Statement | CRP | Webb | 39 min |
| May 6, 4:29 AM CDT | Special Weather Statement | CRP | Webb | 46 min |
| May 6, 5:00 AM CDT | Special Weather Statement | CRP | Webb | 45 min |
| May 6, 5:43 AM CDT | Special Weather Statement | CRP | McMullen | 32 min |
| May 6, 5:45 AM CDT | Special Weather Statement | CRP | McMullen | 45 min |
| May 6, 6:38 AM CDT | Special Weather Statement | CRP | McMullen | 37 min |
| May 6, 7:11 AM CDT | Special Weather Statement | CRP | Live Oak, McMullen | 34 min |
| May 6, 7:13 AM CDT | Special Weather Statement | CRP | Webb | 47 min |
| May 6, 7:48 AM CDT | Special Weather Statement | CRP | Live Oak | 42 min |
| May 6, 8:04 AM CDT | Special Weather Statement | CRP | La Salle, Webb | 56 min |
| May 6, 9:09 AM CDT | Special Weather Statement | CRP | Jim Hogg | 51 min |
| May 6, 10:31 AM CDT | Special Weather Statement | CRP | Duval | 29 min |
| May 6, 10:46 AM CDT | Tornado Warning | CRP | Duval | 29 min |
| May 6, 11:09 AM CDT | Special Weather Statement | CRP | Duval | 36 min |
| May 6, 11:19 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 41 min |
| May 6, 11:45 AM CDT | Special Marine Warning | CRP | 2 hr | |
| May 6, 11:50 AM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces | 40 min |
| May 6, 12:04 PM CDT | Special Weather Statement | CRP | Jim Wells | 41 min |
| May 6, 12:07 PM CDT | Tornado Warning | CRP | Jim Wells, Nueces | 23 min |
| May 6, 12:11 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 64 min |
| May 6, 12:16 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 44 min |
| May 6, 12:20 PM CDT | Special Marine Warning | CRP | 25 min | |
| May 6, 12:24 PM CDT | Tornado Warning | CRP | Nueces, San Patricio | 22 min |
| May 6, 12:32 PM CDT | Special Weather Statement | CRP | Kleberg | 28 min |
| May 6, 12:36 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg, Nueces, San Patricio | 54 min |
| May 6, 12:39 PM CDT | Special Marine Warning | CRP | 96 min | |
| May 6, 12:59 PM CDT | Special Weather Statement | CRP | Aransas, Bee, Nueces, San Patricio | 46 min |
| May 6, 1:43 PM CDT | Special Weather Statement | CRP | Aransas, Goliad, Refugio | 47 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.